MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER UNIVERSAL POLY DRIVER; SCREWDRIVER

MEDOS INTERNATIONAL SàRL CH VIPER UNIVERSAL POLY DRIVER; SCREWDRIVER
Catalog Number 279734000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on march 25, 2024 upon placing a viper open pedicle screw at l5, the distal tip of the viper open screwdriver was broke off and was lodged into the head of the screw.Shortly thereafter, while placing a pedicle screw at l4 on the contralateral side using a different screwdriver, the distal tip of that screwdriver also broke off into the head of the screw.The surgeon was able to locate the broken tip at l4, while the broken tip in the l5 screw remained lodged in the screw but was secured down by the rod and set screw.The procedure was successfully completed with a surgical delay of 25 mins.There was no patient outcome reported.This report is for one (1) viper universal poly driver.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER UNIVERSAL POLY DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key19073328
Report Number1526439-2024-01260
Device Sequence Number19991245
Product Code HXX
UDI-Device Identifier10705034200279
UDI-Public(01)10705034200279
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279734000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient RaceWhite